MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the product was returned to boston scientific for analysis.Returned product consisted of an ffr comet pressure wire connected to the occ cable.The wire returned separated from the customer site.Both pieces were returned.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The shaft showed multiple kinks and bends on the returned components.The device was kinked and separated when it was received from the customer site located 64.5cm from the tip.The tip showed bend damage.The device could not be tested for signal verification due to the damage on the device when returned.The coefficient values were confirmed to be programmed.The wire was removed from the occ handle with no issues.The sensor port showed no residue of body fluids.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was not confirmed for removing the wire from the occ handle cap and collet.
 
Event or Problem Description
It was reported that failure to disconnect a wire occurred.A comet pressure guidewire was used during in a percutaneous coronary intervention (pci) for measurement of the target lesion.However, after measurement, the wire was unable to disconnect from the comet device.The device was removed and the procedure was completed with a different device.No patient complications were reported in relation to this event.However, the device returned and analysis revealed that the pressure guidewire was detached/separated at the mid section.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10734802
Report Number2134265-2020-14503
Device Sequence Number11044723
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025362297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1